Tornadoes · United States · Texas · 2022
EF1 tornado, Henderson to Shiloh, Texas, May 5, 2022
From Henderson to Shiloh, this EF1 tornado ran 3.3 miles across Rusk County on May 5, 2022, touching down at 2:25 PM CDT and reaching 350 yards wide. It killed nobody, and did $175,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 5, 2022
- Touchdown
- 2:25 PM CDT (19:25 UTC)
- Lifted
- 2:31 PM CDT (19:31 UTC)
- On the ground
- 6 minutes
- Path length
- 3.3 miles (5.4 km)
- Path width
- 350 yards (320 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- County
- Rusk County
- Touchdown point
- 31.981, -94.712
- Lift-off point
- 31.995, -94.657
- Record number
- 2205051325-01
The damage survey
86 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- RV trailer thrown and destroyed
- RV canopy thrown roughly 500 feet to the west
- Food truck trailer thrown approximately 50 feet
- Man was injured by falling tree here.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A surface low was centered over the southern Texas Panhandle with a stationary front extending through southern Oklahoma into southern Arkansas eastward into northern Mississippi. A dry line extended southward from the surface low through west Texas into the Big Bend Country along with a cold front draped southwest from the surface low into southeast New Mexico. Aloft, an upper-level low was initially centered just east of the Rockies in eastern Colorado before tracking into eastern Kansas and eventually into the Ozarks on the morning of May 6th. Meanwhile, the surface low shifted along the Red River Valley with the cold front trailing along the I-35 corridor, shifting farther east into the Ark-La-Tex region on the afternoon and evening of May 5th. As a result, an ongoing complex of showers and thunderstorms over Oklahoma strengthened as they moved into a more unstable environment during the afternoon ahead of the cold front and upper low, becoming strong to severe across portions of Southwest Arkansas, East Texas, and Northwest Louisiana. These storms also produced a few isolated tornadoes across portions of Rusk and Western Panola Counties, with localized flash flooding observed across portions of Upshur and Panola Counties.
An EF-2 tornado with estimated maximum winds of 115 mph developed just west of County Road 222 on the east side of Henderson and continued northeast for just over eight miles, uprooting and snapping thousands of trees and causing damage to some structures. The tornado was at its widest and strongest crossing County Road 262, FM 1251 East, County Road 324, and County Road 327 where extensive snapping of pine and hardwood trees warranted an estimated peak wind speed of 115 mph, a low EF-2 rating on the Enhanced Fujita Scale. The one injury occurred along County Road 262 where a male outside was struck by a falling tree. Several residences received various levels of roof damage, mostly due to falling trees. The tornado weakened as it lifted west of Martin Lake, with the same storm spawning another tornado just to the east near Martin Lake.
An EF-1 tornado with estimated maximum winds of 110 mph first touched down near Highway 259, causing damage at the Whispering Pines RV Park. This damage consisted of numerous trees being uprooted or snapped along with the complete destruction of a towable RV trailer. In addition, a food truck was tossed around 50 feet along with a number of canopies being tossed up to 500 feet. The tornado tracked to the east northeast and crossed County Road 3145 and uprooted/snapped numerous trees, before crossing FM 95 South toward County Road 3153, leaving behind a trail of uprooted and snapped trees. The tornado lifted near County Road 3144, with a path length of just over 3 miles.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 15:14 UTC and running to 23:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 15:14 UTC | 23:00 UTC | Tornado Watch | SHV |
| 18:10 UTC | 19:00 UTC | Severe Thunderstorm Warning | SHV |
| 18:42 UTC | 19:15 UTC | Tornado Warning | SHV |
| 19:01 UTC | 19:15 UTC | Tornado Warning | SHV |
| 19:28 UTC | 19:47 UTC | Tornado Warning | SHV |
| 19:59 UTC | 20:44 UTC | Severe Thunderstorm Warning | SHV |
| 20:02 UTC | 23:15 UTC | Flash Flood Warning | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:30 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at May 5, 1:24 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 5, 1:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Shreveport LA 124 PM CDT Thu May 5 2022 .AVIATION... For the 05/18z TAFs...A mix bag of flight conditions, as storms have developed across portions of East Texas. Look for mention of showers and thunderstorms for most terminals for the remainder of the afternoon, with hail and severe wind possible. Convection should move out of the region by 06/03z, with clearing cigs afterwards through the end of the TAF period. Winds will become westerly in wake of the convection, as a frontal boundary moves across the region. /20/ && .PREV DISCUSSION... /issued 1229 PM CDT Thu May 5 2022/ UPDATE... Tornado Watch 181 along with a Flash Flood Watch across portions of SW Arkansas was added during this update. Otherwise, the remainder of the forecast remains on track. Showers and thunderstorms continue to develop across portions of East Texas, extreme SE Oklahoma, an adjacent SW Arkansas this morning. Look for these storms to develop into a strong linear line, with all modes of severe weather possible as the line of storms push eastward today. && PREV DISCUSSION... /issued 334 AM CDT Thu May 5 2022/ SHORT TERM.../Today through Friday/ Good morning and Happy Cinco de Mayo! The forecast for today is nacho average forecast for the 5th of May so let's get into the details. Surface analysis from early this morning is showing a surface low centered over the southern Texas Panhandle with a stationary front extending through southern Oklahoma into southern Arkansas and eastward into northern Mississippi. A dryline extends southward from the surface low through west Texas into Big Bend Country. A cold front also drapes southwest from the surface low into southeast New Mexico. Looking aloft, an upper-level low is centered over southeast and east central Colorado. This upper- level low is expected to track into eastern Kansas this morning and eventually into Ozarks by Friday morning. The aforementioned surface low will shift northeastward towards the Mississippi Valley through the day. The cold front will trail behind the surface low through Oklahoma and central Texas through the day today. This will be the feature that will bring a strong line of thunderstorms through our area today. We are seeing a large amount of convection on national mosaic radar imagery this morning from central Oklahoma eastward into western Arkansas. There was some uncertainty to whether or not the storms this morning would persist or intensify through the morning, but it appears they are doing a good job at persisting. Regardless of what happens with this early morning convection, we should see a line of organized convection develop late this morning/early this afternoon from central Texas into southwest Arkansas as the cold front begins to push into the region. MLCAPE around 2000 J/kg and around 45 kts of effective shear across the region should support this line of thunderstorms this afternoon. Most of the convection is expected to be focused along the frontal boundary which will mainly bring a threat of damaging wind gusts. That being said, there does remain some potential for embedded supercells within the line or even out ahead of the line that could bring a threat for hail and a few tornadoes. This line should begin to develop late this morning across our far northern zones. Expecting it to reach the heart of our forecast area generally from Tyler, TX to Shreveport, LA to El Dorado, AR by early this afternoon before continuing to track to the southeast through the remainder of the day and into the early overnight hours. In addition to the threat for damaging winds and embedded tornadoes and isolated hail events, moderate to heavy rainfall rates on the east side of this low pressure where the moisture axis is located will increase the threat for isolated flash flooding to occur. Debated back and forth this morning with issuing a Flash Flood Watch, however, after some collaboration with our neighbors we have decided to hold off at this point. Total QPF amounts will range from around 1-4 inches across most of the area with the higher amounts expected northwest of a line from near Tyler, TX to the Texarkana area. Model guidance suggests that there will be one or two areas of maximum rainfall across this area but the exact location of this maxima could vary, which is part of why we decided to hold off on a watch. Followed NBM guidance for temperatures for today and Friday as I felt the incoming severe weather threat needed more of my attention this morning. Afternoon highs will range from the mid to upper 70s across our northern zones, generally along and north of I-30 while the remainder of the area will be in the 80s. Overnight lows will range from the lower 50s across our northern zones to the mid 60s across our southern zones. Friday will see temperatures in the 80s across the region. /33/ LONG TERM.../Friday Night through Wednesday Night/ A stationary bndry will remain in place across portions of E TX/N LA Friday night, with this bndry possibly being nudged a bit father S overnight in response to weak sfc ridging that will build S from the Midwest/Ozarks region. This will result in the last cool, comfortable morning through the long term period, and possibly for the remainder of the spring for that matter, before a drastic pattern change takes place this weekend through much of next week. The progs continue to advertise that subtle ridging aloft will build into the Cntrl/Srn Plains Saturday, before expanding NE through the MS Valley/Great Lakes Region into much of Ontario/Quebec. This ridge axis is progged to amplify further to near 591 decameters from S TX NE through the MS Valley/Great Lakes Region through midweek next week, with the blocking pattern becoming established as the closed low (which will bring the severe convection to much of our region today) meanders over the Wrn Atlantic, and longwave troughing develops and persists across the Great Basin and Intermountain West. Thus, the first 90 degree temps are expected over much of the region Saturday as the stationary front begins to work its way back N as a warm front, before increasing subsidence beneath the expanding ridge late this weekend results in much above normal and in some cases, near record high temps over the region Mother's Day Sunday through much of next week. In fact, the NBM continues to trend with temps hotter than Hades across much of E TX/N LA, with temps in the upper 90s and thus setting numerous records. Given the moist soil conditions in wake of above normal rains that have been observed across the region in the last 60+ days, have continue to shave off these temps some 1-4 degrees especially over E TX/N LA, although temps will rival records for much of next week. Should also see bouts of morning low stratus, before these mix out into a sct cu field each day, with Srly low level winds strong enough to keep the air mixed and thus a bit cooler than the hotter NBM. Strong subsidence beneath the ridge will also maintain dry conditions throughout the entire long term period, before the synoptic pattern tries to break down to some extent as the Wrn Atlantic closed low retrogrades W late next week into the SE CONUS. Fortunately, adequate mixing of the slightly drier air above the bndry lyr each day should result in heat indices remaining at or below 100 degrees late this weekend through next week, and thus, no heat headlines are anticipated attm. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 62 86 62 91 / 50 0 10 0 MLU 64 85 60 88 / 70 0 0 0 DEQ 54 81 54 86 / 30 0 0 0 TXK 59 81 57 88 / 40 0 0 0 ELD 59 82 56 89 / 50 0 0 0 TYR 59 84 64 91 / 40 0 0 0 GGG 59 84 63 91 / 40 0 0 0 LFK 64 89 66 93 / 60 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch until 7 PM CDT this evening for ARZ050-051-059>061. LA...None. OK...Flood Watch until 7 PM CDT this evening for OKZ077. TX...None. && 20
Hazardous weather outlook, May 5, 12:02 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1202 PM CDT Thu May 5 2022 ARZ070>073-LAZ001>006-010>012-017-TXZ108>112-124>126-136>138-149>153- 165>167-061715- Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne- Lincoln-De Soto-Red River-Bienville-Sabine-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1202 PM CDT Thu May 5 2022 ...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 6 PM this evening. Locally heavy rainfall, damaging winds, large a hail, and isolated tornadoes will be possible with some storms. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed today and tonight. ARZ059>061-TXZ097-061715- Little River-Hempstead-Nevada-Bowie- 1202 PM CDT Thu May 5 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...TORNADO WATCH 181 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and northeast Texas. .DAY ONE...This afternoon and tonight. A Tornado Watch is in effect through 6 PM this evening. Damaging winds, large a hail, and isolated tornadoes will be possible with some storms. Additionally, rainfall rates of up to 3 inches per hour could produce flash flooding with some storms. Therefore, a Flood Watch is in effect through 7 PM this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed today and tonight. LAZ013-014-018>022-TXZ096-061715- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-Red River- 1202 PM CDT Thu May 5 2022 This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana and northeast Texas. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will increase in coverage through this afternoon into the early evening hours. Some storms could become severe with locally heavy rainfall, damaging winds, large hail, and isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed today or tonight. ARZ050-051-OKZ077-061715- Sevier-Howard-McCurtain- 1202 PM CDT Thu May 5 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas and southeast Oklahoma. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will persist through much of the afternoon into the early evening hours. Rainfall rates of up to 3 inches per hour could produce flash flooding with some storms. Therefore, a Flood Watch is in effect through 7 PM this evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will likely be needed today or tonight.
In the hours before
Local storm report, May 5, 1:07 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HAIL AVINGER 32.90N 94.56W
05/05/2022 M1.00 INCH CASS TX PUBLIC
QUARTER SIZE HAIL.
&&
25Local storm report, May 5, 1:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG AVINGER 32.90N 94.56W
05/05/2022 CASS TX PUBLIC
EXXON IN AVINGER HAS ROOF DAMAGE, PART
MISSING.
&&
25Local storm report, May 5, 1:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL VALLIANT 34.01N 95.09W
05/05/2022 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
1 INCH HAIL REPORTED JUST OUTSIDE OF
VALLIANT HWY 98 AND 70.
&&
25Local storm report, May 5, 2:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM FLOOD 2 S PRESCOTT 33.77N 93.39W
05/05/2022 NEVADA AR TRAINED SPOTTER
CREEK OUT OF THE BANKS ONTO US HWY 371.
&&
25Local storm report, May 5, 2:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
211 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG 3 SW HOSSTON 32.85N 93.93W
05/05/2022 CADDO LA PUBLIC
MULTIPLE TREES DOWN EAST OF VIVIAN NEAR
CONLEY LANE.
&&
25Local storm report, May 5, 2:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 6 ENE HENDERSON 32.20N 94.71W
05/05/2022 RUSK TX EMERGENCY MNGR
DAMAGE REPORTED ALONG FM-1251 AND CR-262 NE
OF HENDERSON, INJURIES UNKNOWN AT THIS TIME.
&&
25The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
7.4 hours before the tornado, 104 km from the path. May 5, 2022.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -336 J/kg
- Surface CAPE
- 1173 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.0 K/km
Shreveport, LA (KSHV), 00:00Z
4.6 hours after it, 104 km from the path. May 6, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 81 J/kg
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.8 K/km
The radar
The Shreveport radar (KSHV), 95 km away, was scanning. The volume nearest the touchdown began at 19:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 18:30 UTC | TSTM WND DMG | 8 Ne Henderson | Rusk, TX | TREES DOWN ON HWY 43 BETWEEN HENDERSON AND TATUM. |
| 18:30 UTC | FLOOD | Longview | Gregg, TX | SEVERAL ROADS ARE CLOSED DUE TO FLOODING. 600 BLOCK OF SOUTH GREEN STREET, BETWEEN MOPAC ROAD AND EAST NELSON STREET, UNDERNEATH THE BRIDGE HAS FLOODED. SOUTH SPUR 63 AT WEST COTTON STREET HAS MINOR FLOODING. 400 BLOCK E |
| 18:30 UTC | FLOOD | New Summerfield | Cherokee, TX | FARM-TO-MARKET ROAD 856 IS FLOODED IN BOTH EAST AND WESTBOUND LANES. |
| 18:45 UTC | TORNADO | 4 Ene Henderson | Rusk, TX | *** 1 INJ *** TORNADO DEVELOPED JUST WEST OF COUNTY ROAD 222 ON THE EAST SIDE OF HENDERSON AND CONTINUED NORTHEAST FOR ABOUT 8 MILES, UPROOTING AND SNAPPING THOUSANDS OF TREES AND CAUSING DAMAGE TO SOME STRUCTURES. THE T |
| 18:52 UTC | TORNADO | 6 Ene Henderson | Rusk, TX | DAMAGE REPORTED ALONG FM-1251 AND CR-262 NE OF HENDERSON, INJURIES UNKNOWN AT THIS TIME. |
| 19:04 UTC | TORNADO | 7 Sw Tatum | Rusk, TX | THIS WAS THE SECOND TORNADO OF AN EAST-NORTHEAST MOVING SUPERCELL. THE TORNADO MOVED OVER MARTIN CREEK LAKE AND INTO PANOLA COUNTY. MOST OF THE DAMAGE CONSISTED OF THE SNAPPING AND UPROOTING OF TREES WITH THE STRONGEST T |
| 19:19 UTC | FLOOD | Longview | Gregg, TX | ROADS REPORTED FLOODED: 100 BLOCK OF SOUTH HIGH STREET BETWEEN WEST COTTON AND WEST TYLER STREET HAS FLOODED UNDERNEATH THE BRIDGE. 100 BLOCK OF NORTH GREEN STREET, BETWEEN WEST COTTON AND WEST TYLER STREET, UNDERNEATH T |
| 19:25 UTC | TORNADO | 5 Nnw Mount Enterprise | Rusk, TX | TORNADO BEGAN NEAR US HIGHWAY 259, CAUSING DAMAGE AT THE WHISPERING PINES RV PARK AND LODGING. THIS DAMAGE CONSISTED OF NUMEROUS HARDWOOD AND SOFTWOOD TREES UPROOTED OR SNAPPED ALONG WITH THE COMPLETE DESTRUCTION OF A TO |
| 19:26 UTC | TORNADO | 6 Nnw Mount Enterprise | Rusk, TX | *** 2 INJ *** WHISPERING PINES RV PARK, RVS DAMAGED, TURNED OVER AS WELL AS A CABIN, MULTIPLE INJURIES REPORTED. NOT OTHER INFORMATION KNOWN AT THIS TIME. |
| 19:59 UTC | FLOOD | 5 Wnw Henderson | Rusk, TX | FLOODING REPORTED IN THE GASTON AREA ON SH 64. |
| 19:59 UTC | FLOOD | 6 Wnw Henderson | Rusk, TX | SCHOOL GYMNASIUM REPORTED FLOODED EAST OF TURNERTOWN AND 1 MILE NW OF JOINERVILLE. |
| 19:59 UTC | FLOOD | 9 W Henderson | Rusk, TX | FLOODING REPORTED ON FM 13 NEAR PRICE. |
| 20:02 UTC | TSTM WND DMG | Jacksonville | Cherokee, TX | MULTIPLE TREES AND POWER LINES REPORTED DOWN ACROSS THE CENTRAL PART OF THE COUNTY. |
| 21:15 UTC | HAIL 1 | 5 Nne Tenaha | Panola, TX | |
| 21:15 UTC | HAIL 1 | 6 Ne Tenaha | Panola, TX | CORRECTS PREVIOUS HAIL REPORT FROM 5 NNE TENAHA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of May 5, 2022
5 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.